MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. BARD PTFE FELT PLEDGETS

BARD PERIPHERAL VASCULAR, INC. BARD PTFE FELT PLEDGETS
Model Number 007970
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the device is pending.The investigation of the reported event is currently underway.(expiration date: 08/2025).
 
Event or Problem Description
It was reported that during preparation for a procedure, a foreign material was allegedly found in the package.There was no reported patient contact.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one sample bard ptfe pledget was returned for evaluation.During visual evaluation, it was noted that the inner pouch was slightly opened.Under microscopic observation the pledgets were noted to have an orange-like material within the inner and outer packaging.However, the investigation is inconclusive for the reported contamination issue as the inner package was found to be breached.A definitive root cause for alleged contamination issue could not be determined based upon the provided information.Labeling review: the instructions for use included in this product prescribes the proper method of implantation for this device to prevent undue injury to the patient and damage to the product.The directions for use, indications, contraindications, and precautions are adequate and clearly stated in this instructions for use.Instructions for use precautions warns that the product is sterile, unless the package is opened or damaged.Single use only.The review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 08/2025), g3 h11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during preparation for a procedure, a foreign material was allegedly found in the package.There was no patient contact.

Brand Name
BARD PTFE FELT PLEDGETS
Common Device Name
PTFE FELT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11840342
Report Number2020394-2021-01057
Device Sequence Number14308944
Product Code DXZ
UDI-Device Identifier00801741041341
UDI-Public(01)00801741041341
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number007970
Device Catalogue Number007970
Device Lot NumberHUEW0895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/19/2021
Initial Date Received by Manufacturer 04/21/2021
Supplement Date Received by Manufacturer07/26/2021
Initial Report FDA Received Date05/18/2021
Supplement Report FDA Received Date07/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;